Alert archive / Louisiana / Flash Flood Warnings in 2026
Flash Flood Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Mar 7, 2026, 8:21 PM CST for Allen Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2026, 8:21 PM CST (02:21 UTC)
- Expired
- Mar 8, 2026, 12:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 81 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 9:30 PM CST | FLASH FLOOD | 4 E Kinder, LA | Delayed reports of culvert washed out. |
| Mar 7, 10:15 PM CST | FLASH FLOOD | Ville Platte, LA | Video of severe street flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
999
WGUS54 KLCH 080221
FFWLCH
LAC003-039-097-080600-
/O.NEW.KLCH.FF.W.0001.260308T0221Z-260308T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
821 PM CST Sat Mar 7 2026
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Evangeline Parish in central Louisiana...
Northeastern St. Landry Parish in central Louisiana...
Southeastern Allen Parish in southwestern Louisiana...
* Until midnight CST tonight.
* At 821 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ville Platte, Mamou, Kinder, Oberlin, Turkey Creek, Palmetto, Pine
Prairie, Washington, Reddell, Chicot State Park, Bayou Chicot,
Indian Lake, Grand Prairie, Whiteville, Duralde, Beaver, Bond,
Lebeau and St. Landry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3062 9285 3070 9273 3088 9249 3090 9237
3085 9224 3084 9221 3082 9210 3081 9181
3076 9179 3067 9184 3060 9189 3058 9192
3063 9212 3063 9223 3050 9267 3048 9281
3054 9287
FLASH FLOOD...RADAR INDICATED
$$
Brazzell2 follow-up statements
783
WGUS74 KLCH 080313
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
913 PM CST Sat Mar 7 2026
LAC003-039-097-080600-
/O.CON.KLCH.FF.W.0001.000000T0000Z-260308T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen LA-Evangeline LA-St. Landry LA-
913 PM CST Sat Mar 7 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT
FOR EVANGELINE, NORTHEASTERN ST. LANDRY AND SOUTHEASTERN ALLEN
PARISHES...
At 913 PM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts of 2 to 4 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ville Platte, Mamou, Kinder, Oberlin, Turkey Creek, Palmetto, Pine
Prairie, Washington, Reddell, Chicot State Park, Bayou Chicot,
Indian Lake, Grand Prairie, Whiteville, Duralde, Beaver, Bond,
Lebeau and St. Landry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3062 9285 3070 9273 3088 9249 3090 9237
3085 9224 3084 9221 3082 9210 3081 9181
3076 9179 3067 9184 3060 9189 3058 9192
3063 9212 3063 9223 3050 9267 3048 9281
3054 9287
FLASH FLOOD...RADAR INDICATED
$$
Brazzell110
WGUS74 KLCH 080523
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1123 PM CST Sat Mar 7 2026
LAC003-039-097-080600-
/O.CON.KLCH.FF.W.0001.000000T0000Z-260308T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen LA-Evangeline LA-St. Landry LA-
1123 PM CST Sat Mar 7 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT
FOR EVANGELINE, NORTHEASTERN ST. LANDRY AND SOUTHEASTERN ALLEN
PARISHES...
At 1123 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ville Platte, Mamou, Kinder, Oberlin, Turkey Creek, Palmetto, Pine
Prairie, Washington, Reddell, Chicot State Park, Bayou Chicot,
Indian Lake, Grand Prairie, Whiteville, Duralde, Beaver, Bond,
Lebeau and St. Landry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3062 9285 3070 9273 3088 9249 3090 9237
3085 9224 3084 9221 3082 9210 3081 9181
3076 9179 3067 9184 3060 9189 3058 9192
3063 9212 3063 9223 3050 9267 3048 9281
3054 9287
FLASH FLOOD...RADAR INDICATED
$$
BrazzellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 7, 5:28 PM CST, 2 hours 53 minutes earlier. Its key messages:
- Extensive frontal system sags into the region tonight through Sunday bringing with it widespread showers and thunderstorms.
- Slight Risk for severe and flooding weather this afternoon and overnight. Risk decreases SUN with only a Marginal Risk (1 of 4) for flooding rainfall.
- Another round of rain is anticipated mid week with cooler weather for late week
Area forecast discussion, Mar 7, 5:28 PM CST, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 528 PM CST Sat Mar 7 2026 ...New AVIATION... .KEY MESSAGES... - Extensive frontal system sags into the region tonight through Sunday bringing with it widespread showers and thunderstorms. - Slight Risk for severe and flooding weather this afternoon and overnight. Risk decreases SUN with only a Marginal Risk (1 of 4) for flooding rainfall. - Another round of rain is anticipated mid week with cooler weather for late week && .SHORT TERM... (Tonight through Monday night) Issued at 1200 PM CST Sat Mar 7 2026 A cold front is gradually inching toward the region with showers and storms stretched from the Texas Big Bend region to the Great Lakes. A very warm and humid air mass has advected in through the past week which will fuel higher rain chances locally ahead of the boundary. Aloft, A cut off low is near the Baja with Pacific moisture streaming northeast ahead of the disturbance from Mexico across the Mississippi Valley. Diurnal heating has gradually destabilized the local area with showers and a couple storms developing by noon. Convection will continue to increase through the afternoon, however the main event isn't anticipated until the broken line limps down to the east TX lakes closer to sunset. Helicity looks low ruling out much of a tornado threat, however lapse rates through the hail growth zone are good enough to pose a fair risk in any organized storm. The line will continue to slowly push through Acadiana late tonight into early Sunday. Sunday the weak boundary will still be lingering across the region with showers and storms remaining possible. By Monday the boundary will wash out while lifting back north. Showers and storms will remain possible especially across the E TX lakes into Cen LA. && .LONG TERM... (Tuesday through next Friday) Issued at 1200 PM CST Sat Mar 7 2026 Tuesday is anticipated to be dry, however another round of rain will be possible by Wed. The upper low over Baja will finally inch closer with divergence increasing locally. A line of storms may move across the region with a cold front. Severe weather may be possible. A cooler and drier air mass will filter in for the second half of the week with temps returning to around climo norms. && .AVIATION... (00Z TAFS) Issued at 524 PM CST Sat Mar 7 2026 A frontal boundary will slowly move into the forecast area tonight and stall around the I-10 corridor by 08/12z. Periods of showers and a few thunderstorms will occur as the front moves south with terminals experiencing MVFR to IFR conditions through the night. By 08/18z, MVFR conditions are expected to prevail at all terminals with scattered showers and thunderstorms developing. 07/Rua && .MARINE... Issued at 1200 PM CST Sat Mar 7 2026 Onshore winds will prevail ahead of an approaching frontal system into the evening. Scattered showers and thunderstorms with large hail, frequent cloud to water lightning and heavy downpours may develop over nearshore waters in the late afternoon through tonight. The boundary will send widespread showers and storms across the north Gulf from late Saturday through Sunday. Heavy downpours and embedded storms with lightning and gusty winds will be the primary concern overnight into Sunday. The next weather system moves into Texas early in the week and a prolonged period of building winds and seas is expected Monday thru the midweek. && .FIRE WEATHER... Issued at 1200 PM CST Sat Mar 7 2026 Scattered thunderstorms with heavy downpours and frequent lightning are possible this afternoon before the main front moves into cenLA in the evening. More widespread showers and embedded thunderstorms are anticipated to overspread the region with 1 to 3 inches of rain expected with this system. There will likely be corridors of higher totals. && .PRELIMINARY POINT TEMPS/POPS... AEX 64 77 63 81 / 80 70 10 50 LCH 66 78 66 79 / 70 70 0 30 LFT 68 79 67 81 / 60 80 0 30 BPT 66 80 66 81 / 70 70 0 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...05 LONG TERM....05 AVIATION...07
In the hours before
Special weather statement, Mar 7, 3:24 PM CST, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
324 PM CST Sat Mar 7 2026
LAZ028-029-072200-
Avoyelles LA-Rapides LA-
324 PM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES THROUGH 400 PM CST...
At 324 PM CST, Doppler radar was tracking a strong thunderstorm over
Echo, or near Cheneyville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Cheneyville, Effie, Lecompte, Deville, Echo, Poland, Centerpoint, and
Ruby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3138 9212 3136 9208 3135 9207 3134 9209
3133 9208 3134 9203 3132 9200 3130 9200
3129 9201 3130 9201 3128 9202 3127 9199
3126 9200 3125 9199 3099 9225 3109 9242
3143 9216
TIME...MOT...LOC 2124Z 216DEG 33KT 3111 9229
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:12 PM CST | Flash Flood Warning | LCH | Saint Landry | 4 hr |
| Mar 8, 4:05 AM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 8, 7:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 8, 8:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 8, 9:08 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 days |
| Mar 8, 9:56 AM CDT | Special Marine Warning | LCH | 64 min |
Nearby
Flash Flood Warnings in Louisiana, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.